Alert archive / New York / Wind Advisories in 2006
Wind Advisory 4, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Feb 24, 2006, 2:43 AM EST for Delaware County, Otsego County, Sullivan County, New York; Pike County, Wayne County, Pennsylvania. It took effect at Feb 24, 2006, 9:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2006, 2:43 AM EST (07:43 UTC)
- In effect from
- Feb 24, 2006, 9:00 AM EST
- Expired
- Feb 24, 2006, 4:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
Counties Delaware County, NY, Otsego County, NY, Sullivan County, NY, Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 86 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 240743 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 243 AM EST FRI FEB 24 2006 ...STRONG WINDS EXPECTED TODAY... .A COLD FRONT WILL CROSS EASTERN NEW YORK AND PENNSYLVANIA LATE THIS MORNING. GUSTY WINDS WILL DEVELOP ALONG AND BEHIND THE FRONT, CONTINUING THROUGH THE AFTERNOON HOURS. NYZ046-057-062-PAZ040-048-072-241545- /O.NEW.KBGM.WI.Y.0004.060224T1400Z-060224T2100Z/ OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 243 AM EST FRI FEB 24 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. WINDS WILL INCREASE TO 20 TO 30 MPH LATE THIS MORNING AND AFTERNOON. GUSTS OF 40 TO 45 MPH ARE POSSIBLE, PARTICULARLY OVER HIGH TERRAIN. WINDS OF THIS MAGNITUDE MAY BRING DOWN WEAKLY ROOTED TREES AND LARGE BRANCHES. KEEP IN MIND LAST WEEKS HIGH WIND EVENT MAY HAVE WEAKENED THE ROOT SYSTEMS OF MANY TREES IN THE REGION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WIND GUSTS UP TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PADAVONA
1 follow-up statement
000 WWUS71 KBGM 241454 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 954 AM EST FRI FEB 24 2006 NYZ046-057-062-PAZ040-048-072-242100- /O.CON.KBGM.WI.Y.0004.000000T0000Z-060224T2100Z/ OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 954 AM EST FRI FEB 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. WINDS WILL INCREASE TO 25 TO 35 MPH LATE THIS MORNING AND THIS AFTERNOON... WITH OCCASIONAL GUSTS OF 40 TO 45 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED MAINLY AT HIGHER ELEVATIONS...OR IN NORTH TO SOUTH ORIENTED VALLEYS. WINDS OF THIS MAGNITUDE MAY BRING DOWN WEAKLY ROOTED TREES AND LARGE BRANCHES. KEEP IN MIND LAST WEEKS HIGH WIND EVENT MAY HAVE WEAKENED THE ROOT SYSTEMS OF MANY TREES IN THE REGION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WIND GUSTS UP TO ABOUT 55 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAB/DJP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Feb 24, 2:30 AM EST, 13 minutes earlier.
Area forecast discussion, Feb 24, 2:30 AM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 230 AM EST FRI FEB 24 2006 .SHORT TERM (TODAY - SATURDAY)... LOW DROPPING DOWN FROM ONTARIO WILL PULL ANOTHER SHOT OF COLD AIR OVER THE REGION TODAY. VIGOROUS ENERGY EXISTS WITH THIS SYSTEM, AND LLJ IS FORECAST TO STRENGTHEN THIS AFTERNOON. MAIN FORECAST PROBLEM FOR THE DAY IS WHETHER OR NOT TO RAISE WIND ADVISORY FOR PORTIONS OF FA. HAVE DECIDED TO RAISE OVER FAR EASTERN FA, WHERE LLJ WILL BE FOCUSSED LATE THIS MORNING COINCIDENT WITH START OF DIURNAL MIXING. TERRAIN ALSO FAVORABLE IN THIS REGION. ISALLOBARIC COUPLET IS GOOD, BUT NOTHING TOO OUT OF THE ORDINARY FOR THIS TIME OF THE SEASON. GUT FEELING IS OBSERVED WINDS WILL BE MARGINAL FOR ADVISORY. HOWEVER WE ARE SEVERAL DAYS REMOVED FROM AN IMPRESSIVE WIND EVENT, SO HAVE TO BELIEVE THERE ARE SOME WEAKENED ROOT SYSTEMS OUT THERE. GUSTS NEAR 40 MPH MAY BE ENOUGH TO CAUSE PROBLEMS TODAY. THE SNOW WITH THIS SYSTEM LOOKS TO BE ON THE LIGHT SIDE. THERE ARE 2 THINGS GOING AGAINST IT - THE SPEED OF THE SYSTEM, AND RAPID DRYING FROM ALOFT. WILL FORECAST A HALF INCH TO THE SOUTH AND AROUND AN INCH TO THE NORTH TODAY, AS LAKES WILL ENHANCE ACTIVITY. NEXT LOW WILL PULL MOISTURE NORTHWARD AHEAD OF IT OVERNIGHT. MOISTURE IS A LITTLE BETTER THIS GO AROUND, BUT ENERGY IS CONFINED WITH JET OVER NORTHERN NY. SO AGAIN NOT A GREAT SETUP FOR FA AS A WHOLE. WILL FORECAST A GENERAL HALF INCH TO AN INCH AGAIN, WITH UP TO 2 INCHES OVER NORTHERN FA NEAR JET AND INVOF LAKE ENHANCEMENT. A LOT OF QUESTIONS REMAIN REGARDING SAT NIGHT - EARLY SUNDAY PERIOD. ARCTIC AIR POURS ACROSS LAKE ONTARIO BUT EARLY GFS AND ETA SOUNDINGS ARE ON THE DRY SIDE WITH LOW LEVEL MOISTURE. THEIR WIND PROFILES SUGGEST MORE OF A 320-330 FLOW SCENARIO WHICH WOULD TEND TO AFFECT A LARGE PORTION OF FA FROM FINGER LAKES SOUTHWARD. HOWEVER A BETTER FETCH FROM A 290-300 FLOW COULD LEAD TO A MORE FAVORABLE MESOSCALE LL MOISTURE PROFILE, ENHANCED CAPE, AND SEVERAL INCHES OF SNOW DOWNWIND. WILL NEED TO KEEP AN EYE ON THIS TODAY. DJP && .LONG TERM (SATURDAY NIGHT - THURSDAY)... THE FIRST HALF OF THE EXTENDED PERIOD WILL BE DOMINATED BY WELL BELOW NORMAL TEMPERATURES GOING INTO LATE FEB/EARLY MARCH WITH CHCS FOR LAKE EFFECT SNOW BEING THE MAIN PRECIP MAKER. STUBBORN UPPER VORTEX WILL TAKE HOLD ACROSS THE CANADIAN MARITIMES WITH NORTH TO NORTHWESTERLY FLOW EXPECTED FOR MOST OF THE PERIOD. TEMPS LOOK TO MODERATE SOME BY THE END OF THE PERIOD WITH THE COLDEST TEMPS IN THE SUNDAY TO MONDAY TIME FRAME. NO MAJOR SYNOPTIC SYSTEMS SEEN THRU THIS PERIOD. - JML && .AVIATION (24/06Z - 25/06Z)... LAKE EFFECT SNOWS WILL AFFECT KSYR/KUCA THROUGH 14Z WITH MVFR CONDS. OCNL IFR VSBYS EXPECTED BTWN 10-14Z BEFORE IMPROVING. LIGHT -SHSN WILL BRIEFLY IMPACT REMAINING SITES THRU 10Z WITH MVFR CONDS...WITH CONDS IMPROVING TO VFR CIGS/VSBYS THEREAFTER. WINDS RAPIDLY STRENGTHEN AFTER 12Z FROM THE NORTHWEST WITH 15-25 KTS SUSTAINED AND OCNL GUSTS TO 30 KTS. ISOLD HIGHER GUSTS POSSIBLE AT KBGM/KAVP BEFORE DIMINISHING BY 00Z AT ALL SITES. PB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...WIND ADVISORY 14Z-21Z SULLIVAN-DELAWARE-OTSEGO .PA...WIND ADVISORY 14Z-21Z WAYNE-PIKE
Hazardous weather outlook, Feb 24, 2:35 AM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 235 AM EST FRI FEB 24 2006 NYZ015>017-022>025-044-045-055-056-PAZ038-039-043-044-047-250745- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- CORTLAND-CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING- LACKAWANNA-LUZERNE- 235 AM EST FRI FEB 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT A COLD FRONT WILL BRING GUSTY WINDS, SNOW SHOWERS, AND COLDER AIR TO THE REGION TODAY. SUSTAINED WINDS OF 20-25 MPH CAN BE EXPECTED, WITH GUSTS AROUND 35 MPH ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NYZ046-057-062-PAZ040-048-072-250745- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 235 AM EST FRI FEB 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT A COLD FRONT WILL BRING GUSTY WINDS, SNOW SHOWERS, AND COLDER AIR TO THE REGION TODAY. SUSTAINED WINDS OF 20-30 MPH CAN BE EXPECTED, WITH GUSTS OF 40 TO 45 MPH ANTICIPATED. THESE WINDS MAY BE SUFFICIENT TO DOWN WEAKLY ROOTED TREES AND CAUSE ISOLATED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NYZ009-018-036-037-250745- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA- 235 AM EST FRI FEB 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT A COLD FRONT WILL BRING GUSTY WINDS, SNOW SHOWERS, AND COLDER AIR TO THE REGION TODAY. SUSTAINED WINDS OF 20-25 MPH CAN BE EXPECTED, WITH GUSTS AROUND 35 MPH ANTICIPATED. THESE WINDS MAY BE SUFFICIENT TO DOWN TREES WHOSE ROOT SYSTEMS WERE WEAKENED WITH LAST WEEKENDS HIGH WIND EVENT. IN ADDITION 1 TO 2 INCHES OF SNOW IS EXPECTED TO FALL TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL SHOTS OF ARCTIC AIR WILL CROSS LAKE ONTARIO THIS PERIOD. THE NATIONAL WEATHER SERVICE WILL MONITOR THE POTENTIAL FOR LAKE EFFECT SNOW EVENTS TO OCCUR, AS IS TYPICAL WITH THIS TYPE OF PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PADAVONA
In the hours before
Special weather statement, Feb 23, 9:31 PM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 931 PM EST THU FEB 23 2006 NYZ046-057-062-PAZ040-048-072-240500- DELAWARE-NORTHERN WAYNE-OTSEGO-PIKE-SOUTHERN WAYNE-SULLIVAN- 931 PM EST THU FEB 23 2006 ...SNOW SQUALLS MOVING THROUGH THE REGION LATE THIS EVENING... A NARROW BAND OF HEAVIER SNOW AND SQUALLS WILL MOVE ACROSS OTSEGO COUNTY...THE WESTERN CATSKILLS IN NEW YORK...AND THE POCONOS OF NORTHEAST PENNSYLVANIA LATER THIS EVENING. THE STEADIER SNOW WILL LAST FOR ABOUT AN HOUR AT ANY GIVEN LOCATION...WITH A QUICK COATING TO AN INCH OF ACCUMULATION EXPECTED. ISOLATED SPOTS COULD SEE 1 TO 2 INCHES OF NEW SNOW. RUMBLES OF THUNDER MAY OCCUR. NEAR WHITEOUT CONDITIONS ARE ANTICIPATED IN SOME AREAS FOR A BRIEF TIME...WITH LOCALLY SLIPPERY ROAD CONDITIONS. MOTORISTS OVERNIGHT SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS...AND GIVE THEMSELVES EXTRA TIME TO REACH THEIR DESTINATION. SQUALLS SHOULD MOVE INTO THESE PLACES NEAR THE FOLLOWING TIMES... COOPERSTOWN...ONEONTA...AND SIDNEY BETWEEN 10:30 AND 11 PM... STAMFORD AND HONESDALE CLOSE TO 11 PM...THEN MONTICELLO AND MATAMORAS BETWEEN 11 AND 11:30 PM. MJ
Special weather statement, Feb 23, 10:40 PM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1040 PM EST THU FEB 23 2006 NYZ009-018-036-037-241130- MADISON-NORTHERN ONEIDA-ONONDAGA-SOUTHERN ONEIDA- 1040 PM EST THU FEB 23 2006 ...LAKE EFFECT SNOWS EXPECTED LATER TONIGHT INTO FRIDAY...ALONG WITH STRONG GUSTY WINDS... WINDS WILL PICK UP LATER TONIGHT...THEN PERSIST THROUGH AT LEAST MIDDAY FRIDAY. SUSTAINED SPEEDS WILL INCREASE TO 20 TO 30 MPH. GUSTS OF 40 TO 45 MPH ARE ALSO POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. IN ADDITION TO THE STRONG WINDS...LAKE EFFECT SNOW SQUALLS WILL MOVE INTO THE REGION AFTER MIDNIGHT. THESE SQUALLS WILL AFFECT NORTHERN ONEIDA COUNTY FIRST...LASTING UNTIL ABOUT 4 OR 5 AM. THE LAKE SNOW BAND WILL THEN DROP INTO THE THRUWAY CORRIDOR...INCLUDING THE SYRACUSE METRO AREA AND UTICA...BETWEEN ABOUT 5 AND 9 AM. PERSISTENT SQUALLS COULD BRING ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES. THE COMBINATION OF GUSTY WINDS AND LOCALLY HEAVY SNOW COULD PRODUCE BRIEF PERIODS OF WHITEOUT CONDITIONS THROUGH THE MORNING COMMUTE ON FRIDAY. BOTH THE LAKE EFFECT SNOWS AND THE WINDS SHOULD DIMINISH BY FRIDAY AFTERNOON. FRIDAY MORNING COMMUTERS SHOULD BE PREPARED FOR POOR VISIBILITY AT TIMES FROM SNOW AND BLOWING SNOW. YOU MAY WANT TO ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION. NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-241130- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-NORTHERN WAYNE-OTSEGO-PIKE-SCHUYLER-SENECA-SOUTHERN CAYUGA- SOUTHERN WAYNE-STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING- YATES- 1040 PM EST THU FEB 23 2006 ...STRONG GUSTY WINDS EXPECTED LATER TONIGHT THROUGH FRIDAY MORNING... NORTHWEST WINDS WILL PICK UP OVERNIGHT AND INCREASE TO SUSTAINED SPEEDS OF 15 TO 30 MPH PRIOR TO DAYBREAK. THESE WINDS WILL PERSIST THROUGH AT LEAST MIDDAY FRIDAY...WITH GUSTS OF AROUND 40 MPH POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. THE WINDS SHOULD SUBSIDE BY FRIDAY AFTERNOON. MJ
Special weather statement, Feb 23, 11:45 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1145 PM EST THU FEB 23 2006 NYZ024-045-046-055>057-062-PAZ038>040-043-044-047-048-072-240700- BRADFORD-BROOME-CHEMUNG-CHENANGO-DELAWARE-LACKAWANNA-LUZERNE- NORTHERN WAYNE-OTSEGO-PIKE-SOUTHERN WAYNE-SULLIVAN-SUSQUEHANNA-TIOGA- WYOMING- 1145 PM EST THU FEB 23 2006 ...SNOW SQUALLS MOVING THROUGH THE REGION LATE TONIGHT... A BAND OF HEAVY SNOW AND SQUALLS WILL MOVE THROUGH THE SOUTHERN TIER...WESTERN CATSKILLS AND THE POCONOS OF NORTHEAST PENNSYLVANIA LATE TONIGHT. THE HEAVIEST SNOW WILL BE CAPABLE OF PRODUCING UP TO ONE INCH OF ACCUMULATION WITHIN AN HOUR. STRONG GUSTY WINDS WILL ACCOMPANY THE BAND...PRODUCING WIND GUSTS TO NEAR 30 MPH. THIS WILL PRODUCE NEAR WHITEOUT CONDITIONS FOR A BRIEF PERIOD OF TIME. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS AND BE PREPARED FOR SUDDEN RESTRICTIONS IN VISIBILITIES. SLIPPERY ROAD CONDITIONS CAN ALSO BE EXPECTED IN STEADIER SNOWS. THIS BAND WILL MOVE THROUGH THE BINGHAMTON AND ONEONTA AREAS AROUND MIDNIGHT...MONTROSE AND WALTON BY 1 AM...AND THE SCRANTON...WILKES- BARRE AND MONTICELLO AREAS BY 2 AM. PB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:29 AM EST | Winter Weather Advisory | BGM | Oneida | 16 min |
| Feb 24, 4:45 AM EST | Winter Weather Advisory | BGM | Oneida | 4 hr |
| Feb 24, 3:48 PM EST | Winter Weather Advisory | BGM | Cayuga, Chenango, Cortland, Madison, Oneida, Onondaga and 3 more | 20 hr |
Nearby
Wind Advisories in New York, 2006Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.